{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,5]],"date-time":"2026-09-05T07:56:11Z","timestamp":1788594971468,"version":"build-2803163510"},"reference-count":15,"publisher":"Wiley","issue":"3","license":[{"start":{"date-parts":[[2015,9,12]],"date-time":"2015-09-12T00:00:00Z","timestamp":1442016000000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"funder":[{"name":"Practical Research Project for Rare\/Intractable Diseases of the Japan Agency for Medical Research and Development (AMED)","award":["15ek0109011"],"award-info":[{"award-number":["15ek0109011"]}]},{"name":"Ministry of Health, Labor and Welfare of Japan"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["The Journal of Dermatology"],"published-print":{"date-parts":[[2016,3]]},"abstract":"<jats:title>Abstract<\/jats:title><jats:p>Toxic epidermal necrolysis (<jats:styled-content style=\"fixed-case\">TEN<\/jats:styled-content>) is an adverse reaction that can be induced by various drugs; the associated mortality rate is 20\u201325%. A previous report showed a weak association between <jats:styled-content style=\"fixed-case\">TEN<\/jats:styled-content> and acetaminophen. Recently, the US Food and Drug Administration declared that acetaminophen is associated with a risk of serious skin reactions, including <jats:styled-content style=\"fixed-case\">TEN<\/jats:styled-content>. Here, we describe the case of a 43\u2010year\u2010old Japanese woman with <jats:styled-content style=\"fixed-case\">TEN<\/jats:styled-content> caused by acetaminophen. She had poorly controlled ulcerative colitis and was treated with high doses of prednisolone, infliximab, acetaminophen and lansoprazole. Nine days after administrating acetaminophen, targetoid erythematous and bullous lesions appeared on the patient's trunk, palms and the soles of her feet. The skin lesions expanded rapidly; within 3\u00a0weeks, skin detachment was detected across nearly 100% of the patient's body. However, no mucosal involvement of the eyes, oral cavity or genitalia was found. We performed lymphocyte transformation tests using various drugs; however, a high stimulation index was obtained only with acetaminophen. The patient recovered following treatment with plasmapheresis, i.v. immunoglobulin therapy, topical medication and supportive therapy. Acetaminophen is included in many prescription and over\u2010the\u2010counter products; thus, clinicians should monitor their patients for severe drug reactions, including <jats:styled-content style=\"fixed-case\">TEN<\/jats:styled-content>.<\/jats:p>","DOI":"10.1111\/1346-8138.13073","type":"journal-article","created":{"date-parts":[[2015,9,12]],"date-time":"2015-09-12T10:02:32Z","timestamp":1442052152000},"page":"321-324","source":"Crossref","is-referenced-by-count":13,"title":["Toxic epidermal necrolysis caused by acetaminophen featuring almost 100% skin detachment: Acetaminophen is associated with a risk of severe cutaneous adverse reactions"],"prefix":"10.1111","volume":"43","author":[{"given":"Hideaki","family":"Watanabe","sequence":"first","affiliation":[{"name":"Department of Dermatology Showa University School of Medicine Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Taisuke","family":"Kamiyama","sequence":"additional","affiliation":[{"name":"Department of Dermatology Showa University School of Medicine Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Shun","family":"Sasaki","sequence":"additional","affiliation":[{"name":"Department of Dermatology Showa University School of Medicine Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kae","family":"Kobayashi","sequence":"additional","affiliation":[{"name":"Department of Dermatology Showa University School of Medicine Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kenichiro","family":"Fukuda","sequence":"additional","affiliation":[{"name":"Department of Emergency and Critical Care Medicine Showa University Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Yasufumi","family":"Miyake","sequence":"additional","affiliation":[{"name":"Department of Emergency and Critical Care Medicine Showa University Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Tohru","family":"Aruga","sequence":"additional","affiliation":[{"name":"Department of Emergency and Critical Care Medicine Showa University Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Hirohiko","family":"Sueki","sequence":"additional","affiliation":[{"name":"Department of Dermatology Showa University School of Medicine Tokyo Japan"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2015,9,12]]},"reference":[{"key":"e_1_2_6_2_1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199512143332404"},{"key":"e_1_2_6_3_1","doi-asserted-by":"publisher","DOI":"10.1038\/sj.jid.5701033"},{"key":"e_1_2_6_4_1","doi-asserted-by":"publisher","DOI":"10.1097\/ACI.0b013e3283630cc2"},{"key":"e_1_2_6_5_1","doi-asserted-by":"publisher","DOI":"10.1001\/archderm.1993.01680220104023"},{"key":"e_1_2_6_6_1","unstructured":"FDA Drug Safty Communication.FDA warns of rare but serious skin reactions with the pain reliever\/fever reducer acetaminophen. 8\u20101\u20102013.http:\/\/www.fda.gov\/Drugs\/DrugSafety\/ucm363041.htm"},{"key":"e_1_2_6_7_1","doi-asserted-by":"publisher","DOI":"10.1093\/infdis\/jit383"},{"key":"e_1_2_6_8_1","doi-asserted-by":"publisher","DOI":"10.1111\/1346-8138.12925"},{"key":"e_1_2_6_9_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0190-9622(99)70497-4"},{"key":"e_1_2_6_10_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1346-8138.2010.01154.x"},{"key":"e_1_2_6_11_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.aller.2009.06.009"},{"key":"e_1_2_6_12_1","doi-asserted-by":"publisher","DOI":"10.1038\/srep04862"},{"key":"e_1_2_6_13_1","doi-asserted-by":"publisher","DOI":"10.1038\/srep05981"},{"key":"e_1_2_6_14_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2133.2012.11074.x"},{"key":"e_1_2_6_15_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2014.04.044"},{"key":"e_1_2_6_16_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1346-8138.2009.00616.x"}],"container-title":["The Journal of Dermatology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1111%2F1346-8138.13073","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/1346-8138.13073","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,4,15]],"date-time":"2024-04-15T11:46:21Z","timestamp":1713181581000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1111\/1346-8138.13073"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,9,12]]},"references-count":15,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2016,3]]}},"alternative-id":["10.1111\/1346-8138.13073"],"URL":"https:\/\/doi.org\/10.1111\/1346-8138.13073","archive":["Portico"],"relation":{},"ISSN":["0385-2407","1346-8138"],"issn-type":[{"value":"0385-2407","type":"print"},{"value":"1346-8138","type":"electronic"}],"subject":[],"published":{"date-parts":[[2015,9,12]]}}}